Affordable Access

Publisher Website

An exactly soluble relaxation problem

Authors
Journal
Physica A Statistical Mechanics and its Applications
0378-4371
Publisher
Elsevier
Publication Date
Volume
122
Issue
3
Identifiers
DOI: 10.1016/0378-4371(83)90039-0
Disciplines
  • Mathematics

Abstract

Abstract The problem of a particle moving in a two-valued random potential occurred in a recent paper by Pomeau. The exact time-dependent solution is here obtained for a quadratic potential by two different methods. The first method treats the problem as a stochastic differential equation and leads to the characteristic function of the probability distribution of the particle coordinate. In the second method the equation for the joint probability density of particle and potential is solved, which leads to the temporal Laplace transform of the distribution. The spectral properties of the evolution operator are examined.

There are no comments yet on this publication. Be the first to share your thoughts.